MAUDE Adverse Event Report: LIMACORPORATE S.P.A. PROTRUDED TRIAL LINER; PROTRUDED TRIAL LINER - HEAD DIA. 28MM #SMALL

LIMACORPORATE S.P.A. PROTRUDED TRIAL LINER; PROTRUDED TRIAL LINER - HEAD DIA. 28MM #SMALL
Model Number TRIAL LINER
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a primary hip arthroplasty performed on (b)(6) 2025, the protruded trial liner # small (product code 9058.85.055, lot #21at1r8) got stuck into the dtt cup (5552.15.480, lot #2434104 - ster.2500026) and it was impossible to remove the liner trial with the extracting plier (product code 9066.35.610, lot #20ar0hv).The surgery was prolonged by 15 minutes due to the issue.Patient is a male.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lots #21at1r8 and #20ar0hv, no pre-existing anomaly was found on the devices manufactured with the same lot #s.This is the first and only complaint received on those lot #s.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lots #21at1r8 and #20ar0hv, no pre-existing anomaly was found on the devices manufactured with the same lot #s.This is the first and only complaint received on those lot #s.Device analysis devices involved were returned to limacorporate for further analysis.Trial liners are designed to be securely engaged within the cup, as their function requires a stable and locked positioning.Due to their protruding geometry, they are intended to remain firmly seated during use.Currently, there is no dedicated instrument available for the removal of a trial liner in cases where it becomes tightly wedged into the cup.This issue is known, and the plier typically used for liner removal was not originally designed for this specific purpose.Lima is actively working on the development of a dedicated removal instrument; however, this is part of a long-term project and is still under development.Considering that: · no previous complaints have been reported for the products of the involved lot #; · trial liners are designed to be securely engaged within the cup, as their protruding geometry requires them to lock in place to perform their intended function; · currently, there is no dedicated instrument available for the removal of a trial liner when it becomes tightly wedged in the cup; · the plier typically used for trial liner removal was not designed for this specific purpose; it can be concluded that the issue is not product-related.Nevertheless, lima is actively working on the development of a dedicated removal instrument to help prevent similar issues with the products involved.Pms data according to limacorporate pms data: - for the protruded trial liner # small (9058.85.055 version 01) this is the only complaint from 697 trials supplied worldwide due to malfunctioning (0,14%).- for the extracting plier (9066.35.610 version 01) there are 2 complaints from 3164 products supplied worldwide due malfunctioning (0,06%).Please note that these occurrence rates are overestimated because it does not consider the reuse of the instruments but only the total number of pieces supplied to the market.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is the final mdr report.

Brand Name
PROTRUDED TRIAL LINER
Common Device Name
PROTRUDED TRIAL LINER - HEAD DIA. 28MM #SMALL
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21960277
Report Number3008021110-2025-00053
Device Sequence Number9188873
Product Code LPH
UDI-Device Identifier08033390094795
UDI-Public08033390094795
Combination Product (Y/N)N
PMA/510(K) Number
K112898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberTRIAL LINER
Device Catalogue Number9058.85.055
Device Lot Number21AT1R8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient SexUnknown